Header

UZH-Logo

Maintenance Infos

Infinitely ramified point measures and branching Lévy processes


Bertoin, Jean; Mallein, Bastien (2019). Infinitely ramified point measures and branching Lévy processes. The Annals of Probability, 47(3):1619-1652.

Abstract

We call a random point measure infinitely ramified if for every $n \in \mathbb{N}$, it has the same distribution as the $n$th generation of some branching random walk. On the other hand, branching Lévy processes model the evolution of a population in continuous time, such that individuals move in space independently, according to some Lévy process, and further beget progenies according to some Poissonian dynamics, possibly on an everywhere dense set of times. Our main result connects these two classes of processes much in the same way as in the case of infinitely divisible distributions and Lévy processes: the value at time 1 of a branching Lévy process is an infinitely ramified point measure, and conversely, any infinitely ramified point measure can be obtained as the value at time 1 of some branching Lévy process.

Abstract

We call a random point measure infinitely ramified if for every $n \in \mathbb{N}$, it has the same distribution as the $n$th generation of some branching random walk. On the other hand, branching Lévy processes model the evolution of a population in continuous time, such that individuals move in space independently, according to some Lévy process, and further beget progenies according to some Poissonian dynamics, possibly on an everywhere dense set of times. Our main result connects these two classes of processes much in the same way as in the case of infinitely divisible distributions and Lévy processes: the value at time 1 of a branching Lévy process is an infinitely ramified point measure, and conversely, any infinitely ramified point measure can be obtained as the value at time 1 of some branching Lévy process.

Statistics

Citations

Dimensions.ai Metrics
2 citations in Web of Science®
1 citation in Scopus®
Google Scholar™

Altmetrics

Downloads

28 downloads since deposited on 28 Jun 2019
28 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:Statistics, Probability and Uncertainty, Statistics and Probability
Language:English
Date:1 May 2019
Deposited On:28 Jun 2019 09:02
Last Modified:25 Sep 2019 00:37
Publisher:Institute of Mathematical Statistics
ISSN:0091-1798
OA Status:Green
Free access at:Publisher DOI. An embargo period may apply.
Publisher DOI:https://doi.org/10.1214/18-aop1292
Official URL:https://projecteuclid.org/euclid.aop/1556784028

Download

Green Open Access

Download PDF  'Infinitely ramified point measures and branching Lévy processes'.
Preview
Content: Published Version
Filetype: PDF
Size: 288kB
View at publisher